MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Codes Leak/Splash (1354); Excessive Cooling (2932); Infusion or Flow Problem (2964); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cryo ablation procedure, the flow was higher than expected, there were temperature overshoots, and frost forming on the coaxial connection.It was also reported that a system notice was received indicating that the vacuum was disabled due to a problem with the coaxial umbilical cable.The balloon catheter was replaced which resolved the issue.The case was completed with cryo.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.Product event summary: the data files and 2af284 balloon catheter with lot number 09662 were returned and analyzed.The files were analyzed using the applicable console cdm software per the applicable field service manual.Three patient files were received and recorded on the reported date of the event.The first file showed ten applications were performed with a non-returned balloon catheter.The second file showed nine applications were performed with another non-returned balloon catheter.The third file shows seven applications using the returned balloon catheter and then nine applications with another non-returned balloon catheter.The third file also showed 50001 "the vacuum was disabled due to a problem with the coaxial umbilical cable" during ablation on the sixth application with a non-returned balloon catheter.The third file also showed console output data with unexpected pressure and flow profiles during the ablation phase of the first through sixth applications.No anomalies were identified during external visual inspection of the balloon, shaft, and handle segments.The catheter smart chip data was downloaded and reviewed.Data indicated the catheter was used for seven applications on the reported event date.During functional testing, the console terminated the application and triggered system notice 50030 "a high level of refrigerant flow and stopped the injection." the coaxial port was detached from the handle and was pressurized from injection tube at coaxial port while the free side of injection tube was blocked at the other side.Pressure testing showed the bubbles are coming out from the coaxial port.It identified a leak path at the bonding location of the injection tube and coaxial connector.Frost was noted on the coaxial connector.In conclusion, the reported issue of the temperature dropping faster than expected was confirmed through testing.The balloon catheter failed the returned product inspection due to a leak observed at the injection tube through the coaxial connector adhesive.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20473230
Report Number2649622-2024-27797
Device Sequence Number7353324
Product Code OAE
UDI-Device Identifier00763000341480
UDI-Public00763000341480
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2024
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number09662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Initial Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown